MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL 9GAL RED; SHARPS COLLECTOR

BECTON DICKINSON SHARPS COLL 9GAL RED; SHARPS COLLECTOR
Catalog Number 305615
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the sharps coll 9gal red had a cracked base that was found before use.As reported by the customer, "facility received a cracked sharps container and would like a replacement for the 1.Will respond to acknowledgment letter with a picture.".
 
Event or Problem Description
It was reported that the sharps coll 9gal red had a cracked base that was found before use.As reported by the customer, "facility received a cracked sharps container and would like a replacement for the 1.".
 
Additional Manufacturer Narrative
It was reported that the sharps coll 9gal red had a cracked base that was found before use.As reported by the customer, "facility received a cracked sharps container and would like a replacement for the 1." h.6.Investigation summary: no samples or pictures were received.Three attempts to get more information or pictures were made, however in none of the cases additional information were provided.Dhr/ncmr review according to the dhr review process; the result showed there were no issues reported like base broken during the manufacturing process of the lot number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like base broken for the same part number throughout the last twelve months.Investigation: according with this investigation there is no enough information like picture from the original packaging provided from customer, this information is necessary in order to rule out that this issue was generated due to transportation or incorrect handling during the storage with the distributor.Due to no samples or pictures were provided in this complaint, a review of customer complaint records was performed; the result showed that no additional complaints were received through the last twelve months for the same part number and issue.As part of this investigation the current process controls were verified the result showed that every pallet is being inspected by production department and a second inspection is performed by quality auditor (based on an aql sampling plan), and the process to upload pallets in the transportation box is being inspected to ensure integrity of packaging as well to review that transportation box is free of damages.Conclusion: based on information provided it is not possible determine the root cause like a failure mode related to the manufacturing process since there is no enough information provided from customer.Also, it was noted that this complaint arose from a product sold from a distributor where the method to handle or storage the material is unknown.As part of this investigation it was confirmed that controls to detect this kind of issues are already implemented.

Brand Name
SHARPS COLL 9GAL RED
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8391278
Report Number2243072-2019-00400
Device Sequence Number11344565
Product Code FMI
UDI-Device Identifier00382903056156
UDI-Public00382903056156
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305615
Device Lot Number7093921
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;